ADVERTISEMENT

Q. Is it normal to have black discharge after Depo-Provera injection?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 24, 2016 and last reviewed on: Mar 18, 2020

Hi doctor,

I had an abortion four months ago, I never went back to get checked out and it was a D and E. I am also on Depo-Provera, second dose. I am experiencing dark brown and black discharge with clots. I feel bloated and I have bits of pain. Is this normal?

#

Hello,

Welcome to icliniq.com.

  • This is breakthrough bleeding and is a common side effect of Depo-Provera injections (Medroxyprogesterone).
  • This may be seen usually after few days once the lady has increased day-to-day stressors during daily chores. This tends to disrupt the already being maintained balance of progesterones with Depo-Provera.
  • So, there is no need to worry if the bleeding is low, else antifibrinolytics like Tranexamic acid can be opted for to stop such bleeding episodes.
  • Ideally ultrasonography confirmation of completion of procedure is done after completing the procedure itself, so there is actually no further need of USG after a D and C (dilation and curettage).

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
13 year old girl suffers with painful periods. What is wrong with her?

.. is just 13 there are menses which are anovulatory in the initial two years and the hormones are not matured at all. Endometriosis in adolescents is fairly uncommon unless they have been sexually active. An endometriosis pain is typically only du...   Read full

I have been spotting for more than 15 days. What to do?

If you are spotting for the first time, then I suggest tablet Trapic (Tranexamic acid) thrice daily until bleeding stops ...   Read full

I had a sudden outbreak of hives. Are my medications appropriate?

.. moment, you are having acute exacerbation precipitated by one of the exaggerating factors like artificial flavoring agents, any drugs or some chemical agents. You have already been prescribed steroid which is Methylprednisolone for three days and...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.